Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


ARV Meds
Nov 23, 2004

I've recently started taking AZT, 3TC and Nevirapine combo at 7 am and 7 pm. Pls enlighten me on the ff:

1. Since i'm taking the generics, what major side effects are common against the branded meds?

2. Is it always required to take them with full stomach? I'm not used to eating at those time however induced myself to eat prior to medications. Will a light snack be enough?

Thanks. Fr Dave of Manila

Response from Dr. Conway

There are no side effect differences between the generic and branded drugs, and you can take them with a light snack quite apprpriately. The 3TC has few if any side effects. The nevirapine may cause a skin rash in the first few weeks of therapy. If this occurs, you need to discuss this with your doctor as to whether it is appropriate for you to continue on your medications, as the rash can become quite severe in 1-2% of cases. Also, if your CD4 count is >400, you are at risk of hepatic side effects. if it is <400, you don't need to worry about it nearly as much. As for the AZT, it may make you feel unwell for a little while, but this usually passes in a number of weeks. You are also at risk of anemia, and blood tests need to be done to monitor this. All of this being said, most people do just fine.

Congratulations on taking the important step of committing to HAART and good luck...



Previous
Thank You Dr. Conway and The Body
Next
Kaletra-facial wasting and lypodistrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement